It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-14-2005, 01:13 PM   #1
Newbie
(female)
 
Join Date: Aug 2005
Posts: 6
AllyA HB User
Your input please

I hope I've posted this correctly - bit new to this internet lark! I have had depression for a number of years and in recent years this has been accompanied by a number of hypomanic episodes. Since about March I have had rapid cycles of mania and depression with one admission to hospital. The last few weeks have been horrendous and I think I'm reaching the end of my tether. My CPN would like me to go into hospital and I have been avoiding (ie hiding) from her and the doctor for the past few days. I have stopped taking my medication because to be honest I've lost all concept of what's real and what's a side effect. The plan behind me going into hospital is to stabilise my mood (with lithium??). If I don't get my head round this in the next couple of days I will undoubtedly be admitted to hospital involuntarily and I'm scared. I don't know why I'm so afraid of medication...I can intellectualise all the arguments but I just can't make myself swallow the little buggers. Please will someone respond - I don't need only positive responses to drug compliance...just informed responses from the people who really know what this is all about. Thank you....I hope someone will write.

 
Old 08-14-2005, 02:07 PM   #2
Member
(female)
 
Join Date: Jul 2005
Location: Hawaii
Posts: 77
babygrl1337 HB User
Re: Your input please

I've been at that point and it's not fun i know, but listen you have to take your meds or something bad is going to happen....tell the doc that it's hard for you take them....tell her the truth and maybe she can give you some advice on how you can take your meds without it bothering you..... I have started rapid cycling again and as soon as i knew i wasn't doing good i called my doc.....not 100% better but better than before.....I am on lithium and have been on it for 2 years and It's never gave me a problem, the only side effect is thrist.......everyone is differant but it really helps me...

I know how you feel and you shoudn't feel like that, call your doc!!!...... I know your scared of going to the hospital but if your up front with your doc then chances are you won't have to go.......Try really hard to take your meds they could save your life......

Hope you feel better soon *Jessi*

 
Sponsors Lightbulb
   
Old 08-14-2005, 02:41 PM   #3
Inactive
(female)
 
Join Date: Aug 2005
Location: Madera Ranchos, CA
Posts: 50
RagingRobin HB User
Re: Your input please

My situation has been quite similar to yours. Started out with plain 'ol depression for several years, then the rapid mood swings kicked in. Doc says that is typical as u get older and the illness goes untreated (or misdiagnosed like I was). Also says anti-depressants taken alone w/o a mood stabilizer can actually make b.p. worse. Think that's what happened w/my prozac. I've only been on lamictal a few weeks and have already noticed a significant improvement! I'm not crying all the time and wishing I was dead, not having irrational outbursts, and I've got a lot more patience with my kids. I can actually smile now!

So please, please listen to your doc and take the meds. You'll be so much better off. I know you're scared right now, but trust me, life is much scarier w/o the meds. They will make u feel so much better and you'll be so glad u did. So hold on. There is hope and we're all here for u to lean on. Please let us know what's going on.

Robin

 
Old 08-15-2005, 07:36 AM   #4
Newbie
(female)
 
Join Date: Aug 2005
Posts: 6
AllyA HB User
Re: Your input please

Just to say thanks...you've both given me something positive to think about. Hope you're both ok....maybe speak soon

 
Old 08-15-2005, 09:12 AM   #5
Inactive
(female)
 
Join Date: Aug 2005
Location: Madera Ranchos, CA
Posts: 50
RagingRobin HB User
Re: Your input please

Anytime Ally...now go call your doc, missy!! ;-)

 
Old 08-16-2005, 07:00 AM   #6
Newbie
(female)
 
Join Date: Aug 2005
Posts: 6
AllyA HB User
Re: Your input please

Hi...had a bad night last night and had to call the crisis team nurse at the hospital. She told me to take a lorazapam and made me promise to contact my CPN today. I've been trying to get hold of her today and she's not about till Thursday afternoon so that's not so good. I know there are other people at the health centre I could talk to but it takes so much effort to explain to someone else and besides I know S won't over-react. If she over-reacts I know it's for the right reasons. Am really tired today so it's quite hard to concentrate. The only good thing about being manic is that at least things get done and I can talk. This depression is like sitting in a glue pot at the bottom of a rubbish heap. I know this will come to it's own conclusion but Christ it's awful....it makes you wonder if there's any point getting better (NO PANIC I have no harmful thoughts going through my head just it's hard to work out where I'll find the energy to get help). I hope I'm not talking to the wild blue yonder but even if I am this helps a bit....thanks x

 
Old 08-21-2005, 10:31 AM   #7
Inactive
(female)
 
Join Date: Aug 2005
Location: Madera Ranchos, CA
Posts: 50
RagingRobin HB User
Re: Your input please

Ally, how are you???

 
Old 08-22-2005, 02:34 AM   #8
Member
(female)
 
Join Date: Jul 2005
Location: Hawaii
Posts: 77
babygrl1337 HB User
Re: Your input please

I hate to hear that you are feeling this way but i think we all go through it at one time or the other and i just wanted to say.... if you don't feel comfortable seeing someone else don't just wait on your other doc...... but if you think you can't handle it then do it cause you'll just keep falling down into the evil abyss...... and that's not fun...... at all..........Keep your mind on something..... read, write, draw... whatever it may be it does help.....

Hang in there & we're here for you, most of us has been there so your not alone.......... *JESSI*

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
I'm scared to death, please give me input smellofsummer Anxiety 6 07-15-2009 10:30 AM
New here and would welcome your experienced input LPF Thyroid Disorders 4 04-23-2008 09:38 AM
boys, i need your input please! Em101 Relationship Health 5 02-14-2007 07:07 AM
Your input please... (Long) EightyOne Bipolar Disorder 2 03-18-2006 05:45 AM
research for campain, please add your input Donnalynne Multiple Sclerosis 1 05-27-2005 03:16 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Abilify
Depakote
Lamictal
Lexapro
Lithium
  Prozac
Seroquel
Wellbutrin
Zoloft
Zyprexa




TOP THANKED CONTRIBUTORS



reesie (68), katlin09 (59), Administrator (24), TinoRock (14), bprapcyc (10), thatgirl141 (7), lynnlee (6), annii456 (4), ghelpmelivelife (4), goody2shuz (3)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (670), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 04:05 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!